MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ2; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-6022
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Inner packing deformed&unsealed.It was reported that during the surgery of left total knee arthroplasty, checked the out-box, it was complete good, opened it, noted the 1st inner packing was deformed but sealed, opened the 1st inner packing, noted the 2nd inner packing was also deformed and unsealed as the photos show.No back-up device on site,so used iodophor to soak the device, then implant into the patient.The patient is stable and in hospital now.Surgery delayed about 20 minutes.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected; h3, h8.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : examination of the returned device and photograph confirm the reported event that the packaging is deformed, but could not confirm the reported compromised sterility.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a review was completed of the device history record (dhr) and operations management system (oms) for the following: product code 866022, work order (b)(4) was manufactured on 10 june 2021.All raw materials met specification.(b)(4) parts were manufactured to specification.

Brand Name
PFC SIGMA MOD TIB TRAY CEM SZ2
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11919231
Report Number1818910-2021-11526
Device Sequence Number3179886
Product Code JWH
UDI-Device Identifier10603295216773
UDI-Public10603295216773
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K884796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-6022
Device Catalogue Number866022
Device Lot Number9539514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/07/2021
08/27/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/18/2021
08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight62